New on forum, CIDP and Crohn’s anyone??
AnonymousJune 3, 2011 at 9:50 am
I am new to this forum, was diagnosed with Crohn’s disease six years ago (ilectomy, galbladder removed and perforation/sypsaimia), last september CIDP and currently under investigation for Psoriatic Arthritis or Spondiloarthritis.
The CIDP occured after three months use of Azathioprine and subsequent use of Ciclosporine and Flagyl. As soon as CIDP was diagnosed they started me on Presolon and G Immunoglobuline for the CIDP and I continued with Immunoglobuline transfusions up to today.
My gastro is at a loss what to prescribe for Crohn’s now because he doesn’t want to continue with cortizone (like) preparations and claims that those T resetters or biologic immunorepressors are dangerous for the CIDP.
Is there anybody out there who has both CIDP and Crohn’s?
– what medication do you take?
AnonymousJune 3, 2011 at 8:29 pm
I don’t have your conditions, but I do have two autoimmune conditions – CIDP and Sjogren’s. Azathioprine (or brand name Imuran) is used to treat any autoimmune condition (such as Crohn’s) by trying to suppress the immune system that’s turned against us. I take a boat load of meds to try to manage the pain (non-narcotic, so a cocktail of odds and ends) and was on IVIG weekly.
I see a neurologist for the CIDP and a rheumatologist for the Sjogren’s. My neurologist handles my meds because my rheumatologist told me that since I was already on the correct dose of Azathioprine, there would be less chance of error or confusion if all my meds are handled by one doctor. They collaborate on my treatment, but only one prescribes.
I know this is not your specific question, but I hope you find it helpful.
AnonymousJune 4, 2011 at 1:00 pm
Thank you very much but it is still confusing. I was using Azathioprine for my Crohn’s when CIDP struck. The ‘experts’ are still not sure if perhaps Azathioprine had something to do with this whole adventure. I.e. neurologists say they’re not sure (although I did a lumbar tap) and my gastro is afrain of giving me Azathiprine again.
To tell you the truth, I am again awaiting a verdict for yet another auto-immune. On some x-rays I made, some kind of infections in my hands, shoulders and somewhere around my hips and spine showed. I also had some strange deformation/colour in my toe-nails and some rashes near my hear line. My new ‘expert’ reumatologist is now thinking about something called agiloarthritis in spine and hip-bones, or psoriatic arthritis. Have to do again some tests to find out what is going on.
Messy messy messy.
I am thinking I better stop all medications, stop eating food, exercise from morning to evening and if necessary take Panadol extra. I hate pills and I refused to take Lyrica after they diagnosed CIDP and Morfine after they cut out part of small testine and colon together with my galblatter and part of my bladder. I can handle pain but not being dizzy, nauseous or having to run to the hospital all te time.
Thanks anyway, I will be waiting what the reumatologist has to tell me.
AnonymousJune 5, 2011 at 8:14 am
I think it sounds worse than it is. I generally refuse to give up things and the funny thing is that up till now I don’t look ill which helps a lot. I do a lot of sleeping and generally don’t fuss about dishes, dust, ironing etc. thank you and I will inform you if I have any news – whatever it may be.
AnonymousJune 22, 2011 at 5:02 pm
I also have Crohn’s and was diagnosed with GBS on April 20th. I have been on humira for the past 3 years. I had pneumonia the week before the GBS started. I am also confused as to how to proceed. I know the humira did not directly cause the GBS but it did lower my immune system to give me the pneumonia. I do not want to have to go through this again. I know I need to do something for the Crohn’s as it is starting to flare again. I am just not sure what to do either.
AnonymousJune 22, 2011 at 9:45 pm
Like you, I am not a pill taker. Having said that, when I first started to suffer the symptoms of CIDP, the burning, stinging, stabbing pain in my legs and feet became unbearable to the point where I could not even sit still, let alone sleep. Lyrica was a miracle drug for me, and I still take it. Yes, there was dizziness and drowsiness (along with weight gain), but after about a month the side effects disappeared (although the extra weight didn’t), and the Lyrica still gives me effective pain relief more than a year later. It is not necessary to live in pain; don’t sell the available medications short, you can find relief. Best of luck.
AnonymousJune 22, 2011 at 10:34 pm
My daughter has CIDP and reactive arthritis that came on at the same time. She is 4 years old. Her arthritis is worse than her cidp right now. Her rheumatologist wanted to put her on orencia as it has fewer neuro side effects, but her neuro is against it as it has been known to spur on demyelinating conditons such as ms. This is a little known fact about some of the new biologicals but if you do some digging you will see it. Sounds like you dr is a smart cookie.
AnonymousJune 24, 2011 at 2:48 pm
Thanks everybody for your advice. However, I was in hospital again last week for IVIV and testing and although clinically I made great progress (they told me due to attitude and a lot of exercise), the testing did not come out too well. They started my on cortizone again complementary to the IVIV. They also gave me Neurontin for the tingling and spasms in legs and arms. So, for the time being it seems I will be happy and fuzzy. Cortizone always gives me a real energy-kick while (as far as a read the prescription) the Neurontin is a medicine that makes you feel reaaaaal gooood (can’t wait, lol).
I went into the internet and read about the orencia. it seems it also suitable for crohn’s (although not part of Crohn’s protocol. I will pick it up with the various doctors involved an see what they say and if it is available in Greece.
Thank you all again.
You must be logged in to reply to this topic.